# SDR TWAA0004401

- Difficulty date: March 16, 2000
- Submitted: March 20, 2000
- Operation: Air carrier
- Aircraft: N704X
- Make and model: Boeing 757-2Q8
- Aircraft serial: 28163
- Aircraft time: 12,278 hours, 3,701 cycles
- Engine: Pwa PW2037
- Engine time: 12,111 hours, 4,063 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, A
- Precautionary procedure: E, A

## Discrepancy

JUST AFTER TAKEOFF AT 900 FT AGL, THE LEFT ENGINE SURGED.  TOWER REPORTED MOMENTARY FIRE OUT THE ENGINE, THE ENGINE WAS SHUT DOWN.  THERE WAS NO FIRE WARNING BUT THE CREW ELECTED TO FIRE ONE FIRE BOTTLE.  FLIGHT RETURNED TO MCO.  BORESCOPE REVEALED COMPRESSOR DAMAGE AND THE ENGINE WAS CHANGED.  CHECK-C 11-20-99 LAX.
